Another day of leg cramp in left calf - British Heart Fou...

British Heart Foundation
11,667 members7,151 posts

Another day of leg cramp in left calf

As posted before I'm having another day of intermittent calf pain in left leg.

It's actually starting to worry me now! I've have severe sciatic for over 10years and I would often get left calf pain but would also have foot pain and obviously back and buttock pain that goes with my sciatica. But this is just calf so I'm not thinking sciatica. Not sure if it's worth contacting a doctor come tuesday or not? Could it be heart related? or statins? I'm now on dilitizam nitrate

And asprin and Atorvastatin

18 Replies
oldestnewest

As I mentioned in an earlier thread this may be PAD (peripheral arterial disease). You need to contact your doctor on Tuesday without fail to have this checked out. A Doppler test would confirm this either way. Note that most fully qualified podiatrists should also be able to carry this test out.

If any time the pain becomes continuous or intensives notably it is 999 as it may be a "leg attack" which is similar to a heart one but in the leg.

2 likes
Reply

Note to emphasise the seriousness of PAD and why I said ring 999 here is an article on the retired footballer Gary Mabbutt who almost lost a leg to PAD. A few years later he needed a bypass. I strongly believe PAD and CVD are linked!

1 like
Reply

Not sure where the link went!

dailymail.co.uk/news/articl...

Reply

Thank you Michael

It has gone..I will get it checked out but as you can appreciate it was impossible to get an appointment today what with the bank holiday. So will be dealing with it tomorrow. I am wondering if it's statin linked..I stopped taking them and pain disapeared along with other aches

Reply

You still haven't been Drs since last week ?

You shouldn't be after a diagnosis on a forum for heart matters . You need either a GP or A+E .

4 likes
Reply

I wasn't particularly asking for a diagnosis

Reply

You were last week and you haven't got it sorted so you need to have it diagnosed soon as or it's gonna worry you .

1 like
Reply

I'm not worrying

It's gone now..It could well be the statins? But thank you for your concern. I will be asking about it when I actually get an opportunity to see a doctor

Reply

Could be many things especially if heart is a factor

Embolisms especially pulmonary show as calf pains and DVT and many more , could be just a cramp from exercises carried out 2 days before

Dr is best to answer but yeah average is about 3 weeks for an appointment .

Reply

Alright Rob, u know this channel calcium blocker yr on, is it good ? And if so wat strength ? And wat strength iso mon u on... I’m racked off with the junk I’m on. It wouldn’t knock the skin of a rice pudding let alone the pains I’m getting.

Reply

Hello mate..Diltiazem 60mg twice daily.

It WAS alright in the beginning but now it does next to nothing for my pain.

I'm not on isosorbate just statins asprin and Diltiazem now.Im a bit fed up at present mate.

Just been to the gym

not just for the physical side but more for my mental side..bike rides don't cut it for me..But once again..once a bloody again I come home after a good workout to be hit with the typical crushing angina shit pain...sorry about the language but I'm just sick of it mate and how this is so limiting the things I did before.Its hard NOT to feel depressed. Just so fed up with it.Im not one to sit on my arse doing nothing! I'm the complete opposite! A doer! but now this bloody condition constantly rears it's ugly head and wipes me out.

I'm happy for the people who had there stents and moved on but also envious that I had a stent and am no better and have this condition.

Just having a rant mate..

Reply

I know mate, I know.. I had a big attack today. Scared the bejeebers out of me, should have gone A&E really but it then started to ease up after a solid 2 hours of sheer pain, felt like I was gonna pass out at one stage. And just to rub salt into my wounds I’ve just checked my GP medical record online and my Consultant has written to me GP saying my angio was clear so I’m discharged. I mean you just couldn't make this 💩 up. I’m just sitting here planning wat to do next... I reckon I’m gonna go for a private consult just to get the meds sorted out off someone who gives a 💩, only bcoz I’m paying them to give a 💩 lol. God, I love capitalism 😫

Reply

Ooo, and I’m gonna go for a sleep study because I reckon I’ve got sleep apnea which is not helping the angina.

Reply
Reply

I think Michael's PAD comment is a possibility. I was about to reply with something similar when I saw his post and stopped. Pain or tingling at the extremities is one of the warnings that was flagged up on the cardio rehab course.

Get it checked by your GP. Good luck!

2 likes
Reply

Well the bank holiday is over and if you haven't sought a medical opinion you will do so today. PAD and DVT are both possibilities which if left can have serious consequences! Let us know how you get on - we are here to support each other.

1 like
Reply

Any update Rob. We would not like to think you are just sitting there worrying about things!

Reply

I read it

And it does say more likely in diabetics.

I'm not diabetic or even pre diabetic

But yes I have one stent and now CAD

Reply

You may also like...